Alert archive / Arkansas / River Flood Warnings in 2015

River Flood Warning 85, NWS Memphis, TN

November 18, 2015Dunklin County, Missouri; Clay County, Greene County, Arkansas

NWS Memphis, TN issued this river flood warning at Nov 18, 2015, 12:48 PM CST for Dunklin County, Missouri; Clay County, Greene County, Arkansas. It was in force for 58 hr.

The area

The outline as issued.

The facts

Issued
Nov 18, 2015, 12:48 PM CST (18:48 UTC)
Expired
Nov 20, 2015, 10:30 PM CST
In force
58 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, AR, Greene County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Francis River at St. Francis (SFRA4).

Action stage
19 ft
Minor stage
22 ft
Moderate stage
27 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07040100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WGUS44 KMEG 181848
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1248 PM CST WED NOV 18 2015

The National Weather Service has issued a Flood Warning for the 
Buttahatchie River...Saint Francis River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tonight or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

ARC021-055-MOC069-191848-
/O.NEW.KMEG.FL.W.0085.151118T1848Z-151121T0430Z/
/SFRA4.1.ER.151118T1821Z.151119T0600Z.151120T0430Z.NO/
1248 PM CST WED NOV 18 2015

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Saint Francis River near Saint Francis
* from Wednesday November 18 until Thursday November 19.
* At 12 PM Wednesday the stage was...22.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 23.5 feet Thursday November 19.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by Wednesday November 18 and 
  continue to rise to near 23.5 feet by Thursday November 19. The 
  river will fall below flood stage by Thursday November 19.
At 23.0 feet, Most low land inside the levee system is flooded..  

&&

LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
      3633 9018 3649 9021             

$$

MSC087-095-191847-
/O.NEW.KMEG.FL.W.0086.151119T0430Z-151120T1938Z/
/ABDM6.1.ER.151119T0430Z.151119T1200Z.151120T1338Z.NO/
1248 PM CST WED NOV 18 2015

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Buttahatchie River near Aberdeen
* from Wednesday November 18 until Friday November 20.
* At 12 PM Wednesday the stage was...6.9 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.9 feet Thursday November 19.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Wednesday November 18 and 
  continue to rise to near 14.9 feet by Thursday November 19. The 
  river will fall below flood stage by Friday November 20.
At 15.0 feet, Water is covering a portion of airbase road located on 
the west bank of the river. Low lying farm land is flooded.  

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$
3 follow-up statements
762 
WGUS84 KMEG 190335
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
935 PM CST WED NOV 18 2015

The Flood Warning continues for the Saint Francis River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

ARC021-055-MOC069-200335-
/O.EXT.KMEG.FL.W.0085.000000T0000Z-151122T0900Z/
/SFRA4.1.ER.151118T1830Z.151119T1800Z.151121T0900Z.NO/
935 PM CST WED NOV 18 2015

The Flood Warning continues for
  the Saint Francis River near Saint Francis
* until Saturday November 21.
* At 09 PM Wednesday the stage was 22.6 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 23.5 feet Thursday November 19.
* Flood stage is 22.0 feet.
* The river rose above flood stage Wednesday November 18 and will 
  continue rising to near 23.5 feet by Thursday November 19. The 
  river will fall below flood stage Saturday November 21.
* At 23.0 feet...Most low land inside the levee system is flooded.

&&

LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
      3633 9018 3649 9021             

$$
466 
WGUS84 KMEG 191811
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1211 PM CST THU NOV 19 2015

The Flood Warning continues for the S.F. Fork Forked Deer River...
Saint Francis River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tonight or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

ARC021-055-MOC069-201811-
/O.EXT.KMEG.FL.W.0085.000000T0000Z-151121T0045Z/
/SFRA4.1.ER.151118T1830Z.151119T1100Z.151120T0045Z.NO/
1211 PM CST THU NOV 19 2015

The Flood Warning continues for
  the Saint Francis River near Saint Francis
* until Thursday November 19.
* At 11 AM Thursday the stage was 22.6 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 22.0 feet.
* At 23.0 feet...Most low land inside the levee system is flooded.

&&

LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
      3633 9018 3649 9021             

$$

TNC033-045-097-201811-
/O.EXT.KMEG.FL.W.0080.000000T0000Z-151122T2100Z/
/HLST1.1.ER.151118T0757Z.151118T1100Z.151122T1500Z.NO/
1211 PM CST THU NOV 19 2015

The Flood Warning continues for
  the S.F. Fork Forked Deer River near Halls
* from Friday November 20 until Sunday November 22.
* At 11 AM Thursday the stage was 7.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 10.0 feet Saturday November 21.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage by Friday November 20 and 
  continue to rise to near 10.0 feet by Saturday November 21.The 
  river will fall below flood stage by Sunday November 22.
* At 10.5 feet...Flooding on agriculture land near the river.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
633 
WGUS84 KMEG 200318
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
918 PM CST THU NOV 19 2015

The Flood Warning has been canceled for the Saint Francis River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

ARC021-055-MOC069-200348-
/O.CAN.KMEG.FL.W.0085.000000T0000Z-151121T0045Z/
/SFRA4.1.ER.151118T1830Z.151119T1100Z.151120T0136Z.NO/
918 PM CST THU NOV 19 2015

Forecast information for
  Saint Francis River near Saint Francis
* At 08 PM Thursday the stage was 22.0 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 20.3 feet Monday November 23.
* Flood stage is 22.0 feet.
* Forecast...The river will slightly fall to near 21.6 feet Friday November 
  20.
* At 22.0 feet...Several roads near Wilhelmina, Missouri are flooded.
  Recreational areas and large areas of agriculture land near the 
  river are flooded.

&&

LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
      3633 9018 3649 9021             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Nov 18, 11:22 AM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Nov 18, 11:22 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1122 AM CST WED NOV 18 2015

.UPDATE...

UPDATED FOR 18Z TAF ISSUANCE...

&&

.PREV DISCUSSION... /ISSUED 1007 AM CST WED NOV 18 2015/

DISCUSSION...

CLOUDS ARE SLOWLY CLEARING FROM WEST TO EAST ACROSS THE FORECAST
AREA THIS MORNING WITH ONLY FAR WESTERN SECTIONS WITH MOSTLY SUNNY
SKIES AT THIS TIME. TEMPERATURES ACROSS THE FORECAST AREA ARE IN
THE 50S THIS MORNING. ALL OF THE RAIN HAS MOVED OUT OF THE
FORECAST AREA WITH DRY CONDITIONS EXPECTED FOR THE REMAINDER OF
THE DAY. WILL UPDATE FORECAST TO REMOVE POPS FROM THIS AFTERNOON.

ARS

PREV DISCUSSION... /ISSUED 551 AM CST WED NOV 18 2015/

DISCUSSION...10Z SURFACE ANALYSIS THIS MORNING PLACES AN OCCLUDED
FRONT FROM EASTERN IOWA...WESTERN ILLINOIS...WEST TENNESSEE AND
NORTHEAST MISSISSIPPI. KNQA/KGWX WSR-88D RADAR TRENDS SHOW THE
BACK EDGE OF THE RAIN EAST OF A LINE FROM UNION CITY TENNESSEE
BACK THROUGH OXFORD MISSISSIPPI AS OF DISCUSSION THIS MORNING. AS
OF 4 AM CST...TEMPERATURES ACROSS THE MID SOUTH RANGE FROM THE
LOWER 60S ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER...AND
LOWER TO MIDDLE 50S ELSEWHERE.

RAIN WILL GRADUALLY DIMINISH ACROSS THE MID SOUTH TODAY AS A RIDGE
OF HIGH PRESSURE RETURNS TO THE AREA. HAVE KEPT THE FLASH FLOOD
WATCH IN PLACE FOR PORTIONS OF NORTHEAST MISSISSIPPI AND WEST
TENNESSEE NEAR THE TENNESSEE RIVER...BUT WILL LIKELY BE CANCELING THE
REMAINDER OF THE WATCH THIS MORNING AS THE WIDESPREAD HEAVY
RAINFALL THREAT DIMINISHES. DRIER AIR WILL RETURN THROUGH FRIDAY
NIGHT. HIGHS THROUGH FRIDAY WILL BE MAINLY IN THE UPPER 50S AND
60S WHILE LOWS WILL BE IN THE 40S TONIGHT AND MIDDLE 30S TO LOWER
40S THURSDAY NIGHT.

LONG TERM MODELS INDICATE ANOTHER COLD FRONT FROM THE PACIFIC
NORTHWEST WILL DROP INTO THE LOWER MISSISSIPPI VALLEY SATURDAY
BRINGING ANOTHER CHANCE OF RAIN BACK TO THE REGION. DRIER AIR
ALONG WITH A REINFORCEMENT OF COLD AIR WILL ACCOMPANY THIS FRONT
RESULTING IN TEMPERATURES FALLING BACK LATE SATURDAY NIGHT INTO
SUNDAY MORNING IN THE UPPER 20S TO LOWER 30S. THUS...FREEZE
HEADLINES MAY BECOME NECESSARY FOR THE LATTER HALF OF THE UPCOMING
WEEKEND.

CJC

.AVIATION...
18Z TAFS &&

RAIN HAS EXITED ALL TAF SITES AS OF 17Z. CIGS WILL LIFT ACROSS
MKL AND TUP THROUGH THE MID TO LATE AFTERNOON HOURS. VFR
CONDITIONS ARE EXPECTED ACROSS ALL SITES BY AFTERNOON WITH JBR AND
MEM CLEARING BY 00Z. WINDS WILL BE STRONG TO GUSTY FROM THE WSW
BETWEEN 15-25 MPH.

OVERNIGHT...ONLY AVIATION CONCERN IS POTENTIAL FOG DEVELOPMENT.
THIS IS CONTINGENT UPON WINDS LIGHTENING SUFFICIENTLY BY 09Z. THIS
SCENARIO IS MOST LIKELY AT TUP AND MKL.

TVT

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 18, 7:23 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
723 AM CST WED NOV 18 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-191530-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
723 AM CST WED NOV 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLDER TEMPERATURES LATE SATURDAY NIGHT INTO SUNDAY MORNING MAY
PRODUCE FREEZE CONDITIONS ACROSS PORTIONS OF THE MID SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Nov 18, 7:33 AM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
733 AM CST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
11/17/2015                   CRAIGHEAD          AR   PUBLIC

            TWITTER USER FROM JONESBORO POSTED PICTURE OF A CAR
            STRANDED IN ABOUT A FOOT OF WATER

&&

JPM
Local storm report, Nov 18, 8:53 AM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
853 AM CST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     2 S ALGOMA              34.15N 89.04W
11/18/2015                   PONTOTOC           MS   EMERGENCY MNGR

            TREES DOWN ON CAMPGROUND RD

&&

JPM
Local storm report, Nov 18, 8:55 AM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
855 AM CST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 AM     TSTM WND DMG     3 E PONTOTOC            34.25N 88.95W
11/18/2015                   PONTOTOC           MS   EMERGENCY MNGR

            TREE DOWN ON NEW HOPE ROAD

&&

JPM
Local storm report, Nov 18, 9:18 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
918 AM CST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      1 E LAKE CORMORANT      34.90N 90.20W
11/17/2015                   DESOTO             MS   BROADCAST MEDIA

            BRANTLEY RD NEAR HWY 61 WAS CLOSED DUE TO FLODING

&&

JPM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 6:35 PM CSTFlash Flood WarningMEGLawrence, Randolph3 hr
Nov 17, 7:34 PM CSTFlash Flood WarningMEGClay, Craighead, Greene3 hr
Nov 17, 7:36 PM CSTFlash Flood WarningMEGCrittenden3 hr
Nov 17, 9:26 PM CSTAreal Flood WarningMEGLawrence, Randolph6 hr
Nov 17, 10:24 PM CSTAreal Flood WarningMEGClay, Craighead, Greene6 hr
Nov 17, 10:33 PM CSTAreal Flood WarningMEGCrittenden6 hr

Nearby

River Flood Warnings in Arkansas, 2015River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.